Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 10, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 28, 2025, 7:51 AM CDT for 21 counties in Kansas. It took effect at Oct 28, 2025, 7:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2025, 7:51 AM CDT (12:51 UTC)
- In effect from
- Oct 28, 2025, 7:00 PM CDT
- Expired
- Oct 29, 2025, 1:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Wichita, KS
All 21 counties
Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS73 KICT 281251 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 751 AM CDT Tue Oct 28 2025 KSZ049-051>053-067>072-082-083-091>096-098>100-290300- /O.NEW.KICT.WI.Y.0010.251029T0000Z-251029T1800Z/ Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- Including the cities of Rose Hill, Fredonia, Harper, Kingman, Parsons, Hutchinson, Iola, Cottonwood Falls, Howard, Andover, Derby, Haysville, Park City, Valley Center, Augusta, Salina, Sedan, Longton, Chanute, Neodesha, Eureka, Wellington, Newton, McPherson, Arkansas City, Yates Center, Strong City, Hillsboro, Cedar Vale, Attica, Humboldt, Madison, Independence, El Dorado, Anthony, Winfield, Coffeyville, Peabody, Bel Aire, Grenola, Moline, Wichita, and Marion 751 AM CDT Tue Oct 28 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...From 7 PM this evening to 1 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Baerg
4 follow-up statements
555 WWUS73 KICT 281300 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 800 AM CDT Tue Oct 28 2025 KSZ049-051>053-067>072-082-083-091>096-098>100-290300- /O.CON.KICT.WI.Y.0010.251029T0000Z-251029T1800Z/ Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- Including the cities of Salina, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 800 AM CDT Tue Oct 28 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 7 PM this evening to 1 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
102 WWUS73 KICT 282042 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 342 PM CDT Tue Oct 28 2025 KSZ049-051>053-067>072-082-083-091>096-098>100-291100- /O.CON.KICT.WI.Y.0010.251029T0000Z-251029T1800Z/ Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- Including the cities of Neodesha, Longton, Madison, Harper, Fredonia, McPherson, Kingman, Marion, Humboldt, Winfield, Strong City, El Dorado, Rose Hill, Cottonwood Falls, Sedan, Haysville, Valley Center, Hutchinson, Attica, Coffeyville, Cedar Vale, Howard, Derby, Wichita, Newton, Park City, Grenola, Salina, Andover, Moline, Chanute, Anthony, Wellington, Augusta, Arkansas City, Eureka, Iola, Yates Center, Parsons, Peabody, Independence, Bel Aire, and Hillsboro 342 PM CDT Tue Oct 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...From 7 PM this evening to 1 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kaufman
072 WWUS73 KICT 290653 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 153 AM CDT Wed Oct 29 2025 KSZ049-051>053-067>069-082-083-091>093-292100- /O.NEW.KICT.FZ.A.0002.251030T0600Z-251030T1500Z/ /O.CON.KICT.WI.Y.0010.000000T0000Z-251029T1800Z/ Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Kingman-Sedgwick- Harper-Sumner-Cowley- Including the cities of Park City, Wellington, Rose Hill, Marion, Cottonwood Falls, Harper, Strong City, Attica, Salina, Haysville, Hutchinson, El Dorado, Augusta, Peabody, Derby, Winfield, McPherson, Bel Aire, Newton, Wichita, Arkansas City, Valley Center, Anthony, Hillsboro, Andover, and Kingman 153 AM CDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...For the Wind Advisory, north winds 20 to 30 mph with gusts up to 50 mph. For the Freeze Watch, sub-freezing temperatures as low as 31 * WHERE...Portions of Central and South Central Kansas. * WHEN...For the Wind Advisory, until 1 PM CDT this afternoon. For the Freeze Watch, from late tonight through Thursday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Take steps now to protect tender plants from the cold. && $$ KSZ070>072-094>096-098>100-291800- /O.CON.KICT.WI.Y.0010.000000T0000Z-251029T1800Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Sedan, Longton, Iola, Neodesha, Howard, Parsons, Eureka, Coffeyville, Grenola, Independence, Fredonia, Moline, Yates Center, Chanute, Cedar Vale, Humboldt, and Madison 153 AM CDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, Neosho, Wilson, and Woodson Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047-048-050-292100- /O.NEW.KICT.FZ.A.0002.251030T0600Z-251030T1500Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Lincoln, Russell, Great Bend, Sylvan Grove, Wilson, Ellsworth, Lyons, and Sterling 153 AM CDT Wed Oct 29 2025 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Barton, Ellsworth, Lincoln, Rice, and Russell Counties. * WHEN...From late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Davis
625 WWUS73 KICT 291748 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1248 PM CDT Wed Oct 29 2025 KSZ049-051>053-067>069-082-083-091>093-300800- /O.EXP.KICT.WI.Y.0010.000000T0000Z-251029T1800Z/ /O.CON.KICT.FZ.A.0002.251030T0600Z-251030T1500Z/ Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Kingman-Sedgwick- Harper-Sumner-Cowley- Including the cities of Attica, Hillsboro, Cottonwood Falls, Andover, Valley Center, Arkansas City, Wichita, Winfield, Peabody, Kingman, Harper, Park City, Marion, El Dorado, Anthony, Augusta, Wellington, Rose Hill, McPherson, Strong City, Hutchinson, Salina, Newton, Bel Aire, Haysville, and Derby 1248 PM CDT Wed Oct 29 2025 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... * WHAT...Sub-freezing temperatures as low as 32 possible. * WHERE...Portions of Central and South Central Kansas. * WHEN...From late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ070>072-094>096-098>100-291900- /O.EXP.KICT.WI.Y.0010.000000T0000Z-251029T1800Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Yates Center, Madison, Fredonia, Independence, Grenola, Parsons, Howard, Moline, Neodesha, Iola, Cedar Vale, Longton, Sedan, Coffeyville, Chanute, Eureka, and Humboldt 1248 PM CDT Wed Oct 29 2025 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... The threat has ended. $$ KSZ032-033-047-048-050-300800- /O.CON.KICT.FZ.A.0002.251030T0600Z-251030T1500Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Sterling, Wilson, Lyons, Ellsworth, Lincoln, Great Bend, Sylvan Grove, and Russell 1248 PM CDT Wed Oct 29 2025 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Barton, Ellsworth, Lincoln, Rice, and Russell Counties. * WHEN...From late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Jakub
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:35 AM CDT, 1 hour 16 minutes earlier. Its key messages:
- Rain showers continue to move east across the area today, exiting southeast Kansas on Wednesday.
- Strong winds this afternoon into Wednesday, with gusts up to 50 mph possible early Wednesday morning.
- Seasonably cool afternoon temperatures continue through the work week, with subfreezing low temperatures possible in central Kansas beginning Wednesday night.
Area forecast discussion, Oct 28, 6:35 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Wichita KS 635 AM CDT Tue Oct 28 2025 .KEY MESSAGES... - Rain showers continue to move east across the area today, exiting southeast Kansas on Wednesday. - Strong winds this afternoon into Wednesday, with gusts up to 50 mph possible early Wednesday morning. - Seasonably cool afternoon temperatures continue through the work week, with subfreezing low temperatures possible in central Kansas beginning Wednesday night. && .DISCUSSION... Issued at 228 AM CDT Tue Oct 28 2025 Currently, a trough is digging into the Plains states with an elongated surface low across the Northern Plains. An associated frontal boundary extends from this low towards the Central High Plains and is marching eastward at this early morning hour. Showers have developed out ahead of the boundary and are impacting central Kansas and just beginning to enter south-central Kansas. An isolated thunderstorm or two have managed to develop in southwest Kansas in an area of slightly better instability. Instability with this system overall looks minimal, so it is expected that most of this activity will remain showery, though a few rumbles of thunder cannot be ruled out across the area this morning. Precipitation chances will continue to race eastward through the morning hours, reaching southeast Kansas by mid-morning. Skies will also begin to clear out behind the frontal boundary and those in central and south-central Kansas will likely see their first glimpses of sunshine in several days this afternoon. The upper-level trough will continue to dig into the Mississippi Valley through tonight and the corresponding surface low will deepen significantly to our east. The pressure gradient across the state will tighten in response leading to increasing northwesterly winds this afternoon. Winds will continue to increase through the overnight hours as we mix down the 50 kt LLJ. Sustained winds across the forecast area between 20-30 mph and gusts up to 40 mph are expected this afternoon with gusts between 40-50 mph possible during the overnight hours. A Wind Advisory is likely to be needed for some of our central and south-central Kansas counties for tonight into Tuesday morning. As the low moves further east on Wednesday, the winds will begin to subside on Wednesday afternoon. On Wednesday, with the low lingering to our east, a few pesky showers will continue to impact eastern Kansas through the morning hours. As the low slowly drifts east into the Tennessee Valley on Wednesday night, the showers will come to an end for southeast Kansas. Behind this system, northwest flow returns with only a few minor perturbations passing over the region. Dry weather with mostly clear skies are expected for the end of the week into the weekend. Temperatures throughout the work week will remain seasonably cool with afternoon highs reaching into the 50s to lower 60s. With the passage of the frontal boundary today, overnight lows for tonight will dip into the upper 30s to lower 40s. Then, through the end of the week, low temperatures will fall into 30s for most spots. Locations in central Kansas are shaping up to see sub-freezing temperatures on Wednesday night. A slight warmup is possible for the weekend into early next week as an upper-level ridge builds into the region when we could see highs rebound into the upper 60s to lower 70s with lows remaining in 40s. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 627 AM CDT Tue Oct 28 2025 Cold front brings rain chances and strong winds to the area. Scattered rain showers are impacting central and south-central Kansas sites this morning and will reach CNU by mid-morning. Visibility within the heavier showers could be briefly reduced to MVFR levels. MVFR to brief IFR cigs will continue through the morning hours, lifting to VFR levels from west to east between 14-18Z. Strong northwesterly winds are expected behind the frontal boundary. Look for gusts between 35-40 knots for central and south-central Kansas sites this afternoon through the overnight period. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...AMD AVIATION...AMD
Hazardous weather outlook, Oct 28, 3:31 AM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 331 AM CDT Tue Oct 28 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290845- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 331 AM CDT Tue Oct 28 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Showers and isolated thunderstorms are expected this morning west of the Kansas Turnpike, moving east of the Turnpike this afternoon. Strong or severe storms are not expected. Strong northwest winds with gusts up to 40 mph are possible beginning this afternoon, increasing with gusts up to 50 mph tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong northwest winds with gusts up to 50 mph will continue Wednesday morning, beginning to diminish on Wednesday afternoon. Frost is expected in central and south-central Kansas Wednesday night and again in central Kansas Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.